MAUDE Adverse Event Report: ABBOTT VASCULAR XIENCE SIERRA; DRUG ELUTING CORONARY STENT DELIVERY SYSTEM

ABBOTT VASCULAR XIENCE SIERRA; DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Model Number 1550350-33
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/18/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was received.Investigation is not yet complete.A follow up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the procedure was to treat a right coronary artery.A 3.5x33mm xience sierra was advanced to the lesion, inflated once and deployed at 10 atmospheres.Once the delivery system was removed out of the anatomy, the indeflator was noted with blood.The sierra stent-balloon was dripping.Via troubleshooting, the stent-balloon was injected with saline and saline and blood were noted dripping again.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
The device was returned for analysis.The reported material rupture was able to be confirmed.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents from this lot.As there was no report of a leak during preparation for use, the investigation determined the reported difficulties appear to be related to circumstances of the procedure as it is likely that interaction with the anatomy and/or other devices resulted in compromising the balloon material (scratches and shredding materials noted near the balloon rupture area) thus as the device was inflated ultimately resulted in the reported material rupture.The noted multiple bends on the hypotube likely occurred due to handling or during packing for return analysis.There is no indication of a product quality issue with respect to manufacture, design or labeling.

Brand Name
XIENCE SIERRA
Common Device Name
DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key10503082
Report Number2024168-2020-07458
Device Sequence Number14286982
Product Code NIQ
UDI-Device Identifier08717648227455
UDI-Public08717648227455
Combination Product (Y/N)Y
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/17/2021
Device Model Number1550350-33
Device Catalogue Number1550350-33
Device Lot Number0051141
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/27/2020
Initial Date Received by Manufacturer 08/19/2020
Supplement Date Received by Manufacturer09/22/2020
Initial Report FDA Received Date09/08/2020
Supplement Report FDA Received Date10/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
INDEFLATOR